Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 3, NWS Norman, OK
NWS Norman, OK issued this heat advisory at Jun 24, 2021, 3:11 AM CDT for 10 counties in Oklahoma. It took effect at Jun 24, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 3:11 AM CDT (08:11 UTC)
- In effect from
- Jun 24, 2021, 12:00 PM CDT
- Expired
- Jun 24, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3608 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.3
The text
As transmitted.
324 WWUS74 KOUN 240811 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 311 AM CDT Thu Jun 24 2021 OKZ005>008-011>013-018>020-250000- /O.NEW.KOUN.HT.Y.0003.210624T1700Z-210625T0000Z/ Woods-Alfalfa-Grant-Kay-Major-Garfield-Noble-Kingfisher-Logan- Payne- Including the cities of Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, and Stillwater 311 AM CDT Thu Jun 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 108 expected. * WHERE...Woods, Alfalfa, Grant, Kay, Major, Garfield, Noble, Kingfisher, Logan and Payne Counties. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
407 WWUS74 KOUN 250008 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 708 PM CDT Thu Jun 24 2021 OKZ005>008-011>013-018>020-250115- /O.EXP.KOUN.HT.Y.0003.000000T0000Z-210625T0000Z/ Woods-Alfalfa-Grant-Kay-Major-Garfield-Noble-Kingfisher-Logan- Payne- Including the cities of Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, and Stillwater 708 PM CDT Thu Jun 24 2021 ...HEAT ADVISORY HAS EXPIRED... Heat index values have generally fallen below 100 degrees early this evening. A breezy south wind will also add some relief from the heat and humidity. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jun 23, 9:54 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 23, 9:54 PM CDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 954 PM CDT Wed Jun 23 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 227 PM CDT Wed Jun 23 2021 A warm night tonight with lows in the 70s. Southerly winds will also stay up a bit tonight. A few showers/storms may develop to the west and northwest and move into NW parts of the fa early Thursday. This development could occur near a sfc trough and may be aided by any subtle disturbance moving in the flow. The chances of anything affecting the area early Thursday is low but several models, including the HRRR and the RAP, show some isolated activity may move into parts of the fa so chances are not zero. Otherwise, hot and humid Thursday with highs in the 90s and 100s. With the hot temperatures and dewpoints in the 60s and 70s, high heat index values will be possible. Heat index values of 105-107 could be possible in parts of north central/central OK Thursday afternoon where the heat advisory criteria is 105-110. There are a couple of mitigating factors to some of the heat impacts with breezy southerly winds expected and cloud cover possible. Will hold off on issuing a heat advisory for now but night shift may need to issue an advisory for parts of the fa. && .LONG TERM... (Thursday night through next Tuesday) Issued at 340 PM CDT Wed Jun 23 2021 A fairly strong low-level jet expected to develop Thursday evening and overnight. Moisture advection within the jet could interact with a short wave digging through our upper ridge producing some non- severe convective storms across far northern Oklahoma. Although both NAM and GFS project QPF, both the ECMWF & Canadian NH keeps our north dry and weakly ridged, so will keep the POPs low for now. Otherwise, expecting breezy south winds under sunny skies to maintain muggy conditions and unseasonably hotter temperatures for Friday afternoon. Expecting to see one last round of triple digit head index values as well before the weekend cooling trend. Adjusted Friday afternoon wind grids a little more windier than NBM with the CONSMOS. Although a capping inversion in place should inhibit any afternoon convective storms, our weak upper ridge is expected to begin breaking down from an approaching negatively tilted trough out of the U.S. Southwest. Meanwhile down at the surface, an elongated area of low pressure will be in place extending across the Central Plains into the Southern High Plains, with a surface boundary/cold front moving across northwest Kansas by the evening hours. With the low-level jet firing up again late Friday and the upper trough starting to come through and a surface boundary approaching, will see POPs for storms return Friday evening across our north. Could see the first round of storms fire up by early Friday evening across northern Oklahoma in association with a mid-level vorticity max. Although mid-level heights are not particularly strong with a weak shear profile, cooling may steepen the lapse rates there for sufficient instability for elevated storms to organize. Although some uncertainty with the frontal timing, at this point could see the surface boundary start pushing across our north after the midnight hours. The NAM remains robust with MUCAPE values 2000-3000 J/kg across our far north, while the latest run of the GFS is trending weaker and more toward the weak ECMWF solution. If the NAM solution holds, then could see a marginal risk for the elevated storms to become severe across far northern Oklahoma, with hail and wind gusts as the main hazards. For now, there is some uncertainty with the severe risk. However, with surface based instability weakening overnight, any severe risk across our far north would more associated with the elevated storms ahead of the cold front. The POPs will increase further south across our entire area during the day Saturday as the cold front continues its push as well as the digging upper trough. Although instability should be sufficient for a few storms, not expecting any it to be severe at this point in time. Should also start seeing a cooling trend start Saturday. Adjusted the warm biased NBM MaxT Saturday and Sunday with a slightly cooler CONSMOS which reflects more toward a trending cooler MEX guidance. Although models suggest the cold front stalling across northern Texas, elevated storms will be possible Saturday evening with periods of storms extending through early next week in associated with the upper trough. The highest POPs for early next week will be across the southern half of our area. By Tuesday, should start seeing a warming trend with temperatures approaching more seasonably average by mid-week. && .AVIATION... (00Z TAFS) Issued at 945 PM CDT Wed Jun 23 2021 VFR conditions will prevail through the period at all TAF sites. An isolated storm may develop or move into far north central Oklahoma by early Thursday morning. The prevailing wind may decrease enough overnight that low level wind shear will be an issue mainly across northern Oklahoma. && .UPPER AIR... Issued at 302 AM CDT Wed Jun 23 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 96 77 95 / 0 0 0 10 Hobart OK 76 100 76 99 / 0 10 0 10 Wichita Falls TX 77 99 76 98 / 0 0 0 0 Gage OK 78 103 76 99 / 10 20 10 30 Ponca City OK 77 97 77 98 / 20 10 10 30 Durant OK 76 94 76 95 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....68 AVIATION...06
Hazardous weather outlook, Jun 23, 5:42 PM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 542 PM CDT Wed Jun 23 2021 OKZ004>048-050>052-TXZ083>090-242245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 542 PM CDT Wed Jun 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... An isolated thunderstorm cannot be ruled out in northwest Oklahoma late this evening into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heat... Heat index values of 105 to 110 could develop in parts of the area Thursday afternoon. .Fire Weather... Elevated fire weather conditions are possible across northwest and west central Oklahoma Thursday afternoon. .Thunderstorms... Thunderstorm chances return late Thursday and continue through early next week. Severe storms are possible during this period. Heavy rainfall amounts could occur. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.